Lots of spotting with Paragard? - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 08-25-2009, 07:08 PM - Thread Starter
 
BucketsOfMoonbeams's Avatar
 
Join Date: Jul 2009
Location: Northern California
Posts: 7
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I've had my Paragard for a year. I really love it, but it seems like every month I'm spotting a little more. The first few cycles with it, I spotted for a day before my period, then for a few cycles it was 2 days before and a day or two after. This last cycle I spotted off and on for 4 days before my period, and then another 5 days after...that was 14 days in a row of spotting or bleeding! Has anyone else experienced this?

Wife to Steve and stay at home mom to Kate, born June 19, 2008. We're crunchy.
BucketsOfMoonbeams is offline  
Sponsored Links
Advertisement
 
Old 08-26-2009, 03:01 AM
 
somegirl99's Avatar
 
Join Date: Aug 2009
Location: SF Bay Area
Posts: 2,749
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Yes it was like that for me too, I had it for about a year and a half.

Paula, mama to DS M (7/2010) sleepytime.gif and Watson (1998) dog2.gif and welcoming baby Penny (8/1/2013) babyf.gif

somegirl99 is offline  
Old 06-01-2011, 02:31 PM
 
LisaGirly's Avatar
 
Join Date: Jun 2011
Posts: 1
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

For anyone out there who's interested: I had the same problem with my Paragard IUD where I was spotting constantly (it would never end unless I took birth control pills). Research has shown that prostaglandin levels are elevated in the uterine lining of women with IUDs (http://www.ncbi.nlm.nih.gov/pubmed/7243136). These elevated prostaglandin levels are thought to be the cause of IUD-related spotting. Vitamin E is a prostaglandin inhibitor. One study showed that taking Vitamin E capsules every other day corrected the problem in ALL of the women who participated (http://www.ncbi.nlm.nih.gov/pubmed?term=Vitamin%20E%20(alpha%20tocopherol)%20in%20the%20management%20of%20menorrhagia%20associated%20with%20the%20use%20of%20intrauterine%20contraceptive%20devices). I had this problem with spotting for over a year after I had my IUD placed. After reading this journal article, I tried the treatment out for myself and took one (400 IU) Vitamin E capsule every other day. After 25 days I stopped spotting completely. :) If you have this problem, PLEASE try this treatment (read up on Vitamin E also). I'm so freakin grateful that I found a way to get rid of this problem and I only wish I had found it sooner. Now I just wanna help anyone else out there with this problem because I know how stressful and frustrating it can be! So, one Vitamin E capsule every other day... apparently 25% of women see results after 2 weeks, 60+% see results after 4 weeks, and 100% see correction of the problem within 10 weeks. Good luck and if you have ANY questions please don't hesitate to ask or send me a message.. I'm happy to help. :)

LisaGirly is offline  
Old 06-14-2011, 01:32 PM
 
camldang's Avatar
 
Join Date: Jun 2011
Posts: 1
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

Does it make you gain weight when you take vitamin E to control the spotting lisa.?

camldang is offline  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off